MAUDE Adverse Event Report: DEPUY MITEK LLC US TRACKER SLOPESELECT ARM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US TRACKER SLOPESELECT ARM *EA; BONENAIL GUIDEWIRE
Catalog Number 219455
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.The reported failure could be confirmed from the visible marks on the drill and it was bent where it had cold welded with the cannula.Since the drill was bent it would not spin freely inside of the cannula which would cause this failure.Historically, this type of failure has been attributed to user technique issue.The bent drill is spinning within the cannula causing enough heat and friction to cause the "welding" of the two parts.Batch reviews were not conducted as the batch numbers of the devices are unknown.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a knee repair surgical procedure, it was observed that his cortical screw, 4.5mmx 42mm became stripped when the surgeon was inserting it into very hard bone.The sales rep reported that the surgeon had tapped when prepping the bone hole.The sales rep reported that his tracker slope select arm and his tracker drill bit also became cold welded during the procedure.The surgeon completed the procedure with another like device in the same bone hole with no patient consequences.There was a 25 minute delay in the procedure.The sales rep could not provide the lot numbers for the devices.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8241492
Report Number1221934-2018-50976
Device Sequence Number11158739
Product Code NBH
UDI-Device Identifier10886705006571
UDI-Public10886705006571
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2015
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1